Friday, December 14, 2007

Is It The Prednisone??

Man, it was a rough night.

Since starting back on the Prednisone last week, I've had increasingly bad chest pain that my pain meds just don't seem to touch. It seemed like my joint pain lessened, but the chest pain that sent me to the ER back in July came back with a vengeance.

It had never entirely gone away, but it had faded to a lesser pain with occasional flares when I overdid things.

But now ... wow. I was up most of the night because it hurt so bad. Reclining is my best position -- lying down flat or sitting up make it worse, and standing/moving is worst of all.

I thought about going to the ER very seriously last night, but all the tests they've done until now showed no actual heart problem. And I didn't feel like I could drive myself or want to take a cab, and there was no way I was making Scott wake Ellie up to drive me there!

So I waited until my internist's clinic opened this morning, talked to the triage nurse who over-reacted and wanted me to go to the ER but finally agreed to let me talk to Dr. Takano to see what she thought.

She says the kind of intense, sharp, stabbing/knifing pain I'm having is not likely to be a heart attack but could be caused by inflammation around the heart or lungs. I'm going in this afternoon for some tests, but we'll both be surprised if they show anything. Most likely, she's just going to increase my pain meds and hope the Prednisone takes care of any inflammation causing this pain.

I don't know. I'm not convinced my body reacts properly to corticosteroids. I've had problems with them when they've been injected into various joints. Prednisone has helped me get over pneumonia/bronchitis a few times, but it hasn't done much for whatever the heck this illness is with all my going on and off of them.

It's just so unbelievably frustrating. I'm convinced that the Prednisone is causing the chest pain I'm having, but I guess I'll go see what the experts think. I'll try to update later today, but might not get to it if I'm feeling too bad.

1 comment:

SharonMV said...

Could it be acid-reflux? Prednisone can be hard on the stomach. Some people experience chest pain from acid reflux. If it's pericarditis or pleurisy, the pred should be helping. Hope you find out what's wrong & feel better soon.